New York, 2011

Hail and Damaging Wind in New York, July 18, 2011

July 18, 2011 · NWS OKX · 2 events in 1 county or zone

A pre-frontal trough triggered an isolated severe storm in Westchester County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A pre-frontal trough triggered an isolated severe storm in Westchester County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jul 18, 6:52 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 18, 6:52 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
752 PM EDT MON JUL 18 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTH TONIGHT...AND SINK SOUTH
OF THE AREA ON TUESDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE
AREA TUESDAY NIGHT INTO WEDNESDAY MORNING...AND THEN SLIDE TO THE
SOUTHEAST WEDNESDAY AFTERNOON AND NIGHT. THIS SURFACE HIGH...IN
COMBINATION WITH A LARGE UPPER HIGH BUILDING EAST FROM THE CENTRAL
STATES...WILL BRING PROLONGED HEAT AND HUMIDITY FROM THURSDAY INTO
THE WEEKEND. A COLD FRONT COULD BRING SOME RELIEF EITHER SUNDAY
OR MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
EYES CURRENTLY ON STRONG TO SEVERE THUNDERSTORMS CURRENTLY
LOCATED OVER NORTHEAST PA AND NORTHWEST NJ. NEW CELLS HAVE BEEN
FIRING NORTHEAST OF THE MAIN AREA OF CONVECTION...AND WILL
APPROACH SUBURBAN NJ AND THE NYC METRO AREA OVER THE NEXT SEVERAL
HOURS AS THEY PROPAGATE ESE. WHILE THE SEVERE THREAT HAS
DIMINISHED WITH THE LOSS OF DAYTIME HEATING...CURRENT ANALYSIS
SHOWS MLCAPE AOB 1000 J/KG EXTENDING FROM THE LOWER HUDSON VALLEY
INTO THE NYC. THIS ACTIVITY WILL BE MONITORED CLOSELY AS IT
APPROACHES THE METRO AREA...WITH STRONG GUSTY WINDS BEING THE MAIN
THREAT.

OTHERWISE... LARGE MCS OVER ERN MICHIGAN LOOKS TO RIDE ALONG OR
JUST N OF BOUNDARY EXTENDING FROM NORTHERN OH INTO WESTERN
PA...PASSING S OF THE AREA TONIGHT. ADDITIONAL STORMS FIRING IN
LEFT EXIT REGION OF JET STREAK N OF LAKE ONTARIO ATTM APPEAR
HEADED TOWARD THE CWA AFTER MIDNIGHT PER LINEAR EXTRAPOLATION...AND
MAY HAVE TO BE MONITORED IF THEY MAINTAIN ORGANIZATION/INTENSITY
AFTER LOSS OF DAYTIME HEATING. CHANCE POP MAINLY FOR THIS EVENING
DECREASES TO SLIGHT CHANCE AFTER MIDNIGHT.

THERE IS A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES INTO
THIS EVENING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
MAINLY DRY WEATHER RETURNS ON TUE AS THE FRONT SINKS JUST SOUTH OF
THE AREA. THE FRONT SHOULD BRING SLIGHT RELIEF FROM THE CURRENT
HEAT/HUMIDITY MAINLY IN THE FORM OF LOWER DEWPOINTS...KEEPING MAX
HEAT INDEX VALUES IN NYC IN THE LOWER 90S...PRECLUDING NEED FOR A
2-DAY HEAT ADVISORY THERE BEFORE THE REAL HEAT/HUMIDITY BECOMES
ENTRENCHED LATER THIS WEEK. COULD SEE A FEW LATE DAY TSTMS
NORTH/WEST OF NYC VIA MOISTURE POOLING INVOF WEAK INLAND THERMAL
TROUGH...YIELDING NARROW CORRIDOR OF INSTABILITY WITH MLCAPE
1000-2000 J/KG.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TUE EVENING...ANY WIDELY SCT SHOWERS OR TSTMS THAT DO DEVELOP ALONG
A WEAK LOW LVL TROUGH WILL DISSIPATE BEFORE MIDNIGHT.

WED THROUGH FRIDAY...PREPARE FOR INCREASING HEAT AND HUMIDITY.

A LARGE UPPER LVL HI PRES SYS COVERING THE CENTRAL U.S. ON WED WILL
GRADUALLY EXPAND ACROSS THE EASTERN U.S. ON THU AND FRI WITH
INCREASING HUMIDITY.

A PROLONGED PERIOD OF EXCESSIVE HEAT IS BECOMING MORE LIKELY WITH A
PEAK OF HEAT AND HUMIDITY FOR FRIDAY. HI TEMPS ON FRI ARE FCST TO
REACH AROUND 100 IN NYC...WITH HEAT INDEX VALUES 105 TO 110.

STAY TUNED FOR EXCESSIVE HEAT WATCHES FOR THU INTO FRIDAY.

FOR SAT INTO SUNDAY...ALTHOUGH THE 12Z GFS MODEL REBUILDS THE
UPPER HI WEST OF THE GREAT LAKES...WHICH ALLOWS A COLD FRONT TO
ADVECT SE ACROSS THE REGION TO PROVIDE SOME RELIEF THIS
WEEKEND...OTHER FCST MODELS DO NOT AGREE WITH THIS SOLUTION...
WHICH WOULD PROLONG THE HEAT THROUGH THE WEEKEND.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A SFC TROUGH EAST OF THE AREA WILL BECOME NEARLY STATIONARY OVER
THE REGION THIS EVENING...THEN A COLD FRONT APPROACHES FROM THE
NORTH LATE TONIGHT AND MOVES THROUGH THE TERMINALS TUE MORNING.

WINDS ARE AVERAGING A W-NW FLOW...BUT WITH CONVECTION OVER THE
AREA...WIND DIRECTION IS FLUCTUATING. BY 02Z...WINDS SHOULD SETTLE
ON A W-SW FLOW AT LESS THAN 10 KT...AND THEN WINDS BECOME LIGHT
AND VARIABLE LATER ON TONIGHT.

BEST CHANCES FOR TSTMS WILL BE OVER THE TERMINALS FROM ABOUT 01Z-
04Z. DO NOT THINK STORMS WILL BE ABLE TO MAKE IT TO KGON...SO WILL
REMOVE TEMPO FOR TSTMS THERE...BUT WILL MONITOR AND AMEND AS
NECESSARY.

IFR AND LOWER VSBY IN +RA AND TSTMS.

OTHERWISE...STRATUS AND BR WILL DEVELOP LATE TONIGHT WITH A LIGHT
FLOW OVER THE REGION. WILL LOWER CONDITIONS TO MVFR...BUT IFR AND
LOWER VSBYS POSSIBLE AT OUTLYING AND SOME COASTAL TERMINALS.

CONDITIONS IMPROVE TO VFR AFTER 13Z TUE. GENERALLY A N FLOW...
TURNING W IN THE AFTERNOON. SEA BREEZES POSSIBLE IN THE AFTERNOON
AT KJFK.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: SEA BREEZES POSSIBLE TUE AFTERNOON.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 00Z WED THROUGH SAT...

TUE NIGHT...VFR.

WED-SAT...VFR WITH POCKETS OF MVFR OR LOWER EARLY MRNG AND LATE
NIGHT.

&&

.MARINE...
SCAHS REMAINS IN EFFECT. SEAS HAVE DROPPED TO 3-4 FT ACROSS THE
OUTER EASTERN OCEAN WATERS ATTM...BUT GIVEN SW FLOW 15-20 KT
TONIGHT...SEAS SHOULD REBUILD TO 4-6 FT TONIGHT AND LIKELY INTO
TUE MORNING E OF MORICHES INLET.

A PROLONGED PERIOD OF SW FLOW OVER THE WATERS SHOULD MAINTAIN MAX
OCEAN SEAS OF AT LEAST 4 FT WED NIGHT-FRI NIGHT...AND COULD BUILD
SEAS ABOVE 5 FT AT SOME POINT DURING LATE WEEK...MOST LIKELY
THU NIGHT.

&&

.HYDROLOGY...
A COLD FRONT MOVING THROUGH TONIGHT WILL PRODUCE SCATTERED
SHOWERS/TSTMS. BASIN AVERAGE QPF SHOULD RANGE FROM 1/4 TO 1/2 INCH
INLAND...WITH LOWER AMOUNTS FOR NYC/LONG ISLAND. LOCALLY HEAVIER
RAIN IS STILL POSSIBLE...WHICH COULD CAUSE URBAN...LOW LYING AND
POOR DRAINAGE FLOODING...AND RISES ON SMALLER STREAMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT TUESDAY
     FOR ANZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT TUESDAY
     FOR ANZ353.

&&

SYNOPSIS...GC/GOODMAN
NEAR TERM...GOODMAN/MAS
SHORT TERM...GOODMAN
LONG TERM...GC/GOODMAN
AVIATION...JMC/MPS
MARINE...GC/GOODMAN
HYDROLOGY...GOODMAN
Hazardous weather outlook, Jul 18, 2:52 PM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
352 PM EDT MON JUL 18 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NYZ079-081-192000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
352 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...
EASTERN SUFFOLK COUNTY NEW YORK...AND THE COASTAL WATERS OF NEW
YORK AND CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS TONIGHT COULD PRODUCE GUSTY WINDS.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-192000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
352 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY...AND
FOR ALL SOUTHEAST NEW YORK EXCEPT EASTERN SUFFOLK COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS TONIGHT COULD PRODUCE GUSTY WINDS.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HIGH PRESSURE OFF THE SOUTHEAST COAST...IN TANDEM WITH A LARGE
UPPER HIGH OVER THE CENTRAL STATES...WILL LEAD TO PROLONGED HEAT
AND HUMIDITY LATE THIS WEEK INTO THE WEEKEND. HEAT INDEX VALUES
FRIDAY AFTERNOON COULD REACH 105 TO 110.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

GOODMAN

In the hours before

Special weather statement, Jul 18, 6:40 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
740 PM EDT MON JUL 18 2011

NJZ002-004-103-190030-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN PASSAIC-
740 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS WILL IMPACT PASSAIC AND NORTHWESTERN BERGEN
COUNTIES...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...MOVING EAST SOUTHEAST AT 25 MPH.

HEAVY RAIN...LIGHTNING...WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE
FORECAST WITH THIS STORM. RAINFALL RATES OF UP TO 1 INCH PER HOUR
COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF
POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4107 7408 4090 7411 4089 7413
      4082 7413 4090 7428 4092 7429 4097 7428
      4099 7431 4101 7443 4104 7444 4104 7447
      4102 7448 4103 7450 4108 7451

!GC
Special weather statement, Jul 18, 7:05 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
805 PM EDT MON JUL 18 2011

NYZ067-190100-
ORANGE-
805 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLRIFT...OR 6 MILES NORTHWEST OF PORT
JERVIS...AND MOVING SOUTHEAST AT 20 MPH.

HEAVY RAIN...LIGHTNING...WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE
FORECAST WITH THIS STORM AS IT PASSES OVER SOUTHWEST ORANGE COUNTY.

OTHER STRONG THUNDERSTORMS NEAR THE PENNSYLVANIA AND NEW YORK STATE
BORDERS WILL CONTINUE MOVING EAST TO SOUTHEAST AND IMPACT ORANGE
COUNTY THROUGH 9 PM WITH HEAVY RAIN...SMALL HAIL AND GUSTY WINDS.

RAINFALL RATES UP TO 1 INCH PER HOUR COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4150 7475 4151 7466 4151 7448 4158 7441
      4163 7429 4163 7425 4161 7424 4159 7415
      4161 7413 4114 7424 4134 7469 4143 7476

!GC
Special weather statement, Jul 18, 7:42 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
842 PM EDT MON JUL 18 2011

NJZ002-NYZ067-190145-
ORANGE-WESTERN PASSAIC-
842 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORMS WILL IMPACT ORANGE AND PASSAIC COUNTIES...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR MILLRIFT AND HIGHLAND LAKE...AND MOVING
SOUTHEAST AT 20 MPH.

HEAVY RAIN...WIND GUSTS UP TO 40 MPH...UP TO DIME SIZE HAIL AND
LIGHTNING ARE FORECAST WITH THESE STORMS AS THEY MOVE ACROSS WESTERN
ORANGE COUNTY AND NORTHERN PASSAIC COUNTY THROUGH 9:30 PM.

RAINFALL RATES OF UP TO 1 INCH AN HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH HEAVY
SHOWERS AND THUNDERSTORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7474 4151 7448 4160 7438 4163 7426
      4161 7424 4158 7413 4115 7422 4114 7424
      4113 7423 4106 7424 4097 7429 4101 7443
      4104 7444 4103 7447 4105 7451 4108 7451
      4119 7438 4134 7469 4141 7475 4146 7476

!GC
Special weather statement, Jul 18, 8:06 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
906 PM EDT MON JUL 18 2011

CTZ009-NYZ067-069>071-190200-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
906 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORM WILL IMPACT ROCKLAND...SOUTHERN FAIRFIELD...
SOUTHERN ORANGE AND WESTCHESTER COUNTIES...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF POMONA...OR 6 MILES
NORTHEAST OF SLOATSBURG...AND MOVING SOUTHEAST AT 20 MPH.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4134 7416 4113 7357 4090 7376 4098 7390
      4100 7390 4104 7402 4119 7428

MAS
Special weather statement, Jul 18, 8:28 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
928 PM EDT MON JUL 18 2011

NYZ067-069-190230-
ORANGE-ROCKLAND-
928 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORM WILL IMPACT ORANGE AND ROCKLAND COUNTIES...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOSHEN...AND MOVING SOUTHEAST AT 30 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7435 4131 7397 4129 7395 4127 7397
      4124 7397 4122 7394 4121 7394 4107 7409
      4112 7422 4135 7453

MAS

The radar

The Brookhaven radar (KOKX), 86 km away, was scanning. The volume nearest the first event began at 01:50 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Westchester

When
July 18, 8:51 PM EST
Where
Westchester County, 0.87 mi WSW of Pleasantville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.145, -73.816

Hail was observed on the Taconic Parkway in Briarcliff Manor.

Thunderstorm Wind, Westchester

When
July 18, 9:01 PM EST
Where
Westchester County, 0.47 mi NNE of Bedford Hills
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.236, -73.696

A tree and wires were reported down at the intersection of Babbit Road and Church Street in Bedford Hills.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337570, 337594.